advertisement
Question
Posted by: Jess | 2011-01-19

Quitting Smoking

Hi,
I''m 27 &  I started smoking around 2002/2003. I didn''t really want to start smoking in the first place, but because I was asked to light my older sister''s cigarettes for her ( &  peer pressure too ), the habit started.
I have just joined the Nicorette''s Kick Butt program (which I found here on Health24) and I was doing some research on Health24 about some of the " side-effects"  or withdrawal symptoms that I might encounter:
Irritability or anxiety
Depression
Restlessness
Difficulty concentrating
Increased appetite
Light-headedness
Insomnia
Tobacco cravings
Headaches
Fatigue
Digestive disturbances such as constipation.
What I''d like to know is: If I already suffer from certain of these ailments already, such as: Anxiety, Depression, Restlessness, Difficulty Concentrating, INSOMNIA (which is a major issue), Headaches (which is also a major issue - I get them daily), Extreme Fatigue, and I suffer from IBS.
I''m going to see my GP this Friday 21/01/2011, so she can prescribe me Zyban. Will my withdraw symptoms make my ailments worse? And are there any other meds that I could possibly take on top of Zyban that could maybe help with all these things &  still help me quit?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Jess
Zyban has as a "side effect" antidepressant effects, but may cause insomnia, so ask your doctor to prescribe something to help you sleep while you are following your stop smoking program. You can also use Biral for anxiety (homeopathic anti-anxiety tablets you can buy over the counter). Just a few tips: avoid coffee, Coke (or anything with caffeine), alcohol and chocolate the first 10 days as it makes the withdrawal symptoms worse. Drink lots of water to flush your system. Ask your doctor to see if he/she can identify the kind of headache and possible causes of the headache to treat it most effectively (is it a migraine, tension headache, due to blocked sinuses etc)
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Jess | 2011-01-20

Hi Lee,
Don''t worry, I''ll take Dr. Bets'' advice and just discuss what''s best for me whilst I''m on my stop smoking program. If I may ask, what effects did it have on you? I know everyone is different so it''ll effect each person differently, but please explain?

Reply to Jess
Posted by: lee | 2011-01-20

PLEASE DON''T USE ZYBAN!!!!!!!!!!!!!!!!!!! It had a HORRIBLE effect on me....

Reply to lee
Posted by: Vrye Denker | 2011-01-19

Get yourself a nice hobby to take your mind off the cravings. Get a second-hand Wii or practice doing cool moves with a pen. It will help break the psychological aspect of the addiction.

Reply to Vrye Denker
Posted by: Anon | 2011-01-19

Zyban really works

Reply to Anon
Posted by: Cyberdoc | 2011-01-19

Hallo Jess
Zyban has as a "side effect" antidepressant effects, but may cause insomnia, so ask your doctor to prescribe something to help you sleep while you are following your stop smoking program. You can also use Biral for anxiety (homeopathic anti-anxiety tablets you can buy over the counter). Just a few tips: avoid coffee, Coke (or anything with caffeine), alcohol and chocolate the first 10 days as it makes the withdrawal symptoms worse. Drink lots of water to flush your system. Ask your doctor to see if he/she can identify the kind of headache and possible causes of the headache to treat it most effectively (is it a migraine, tension headache, due to blocked sinuses etc)
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement